Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 148, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 15, 2015, 5:24 PM CDT for Young County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 15, 2015, 5:24 PM CDT (22:24 UTC)
- Expired
- Jun 15, 2015, 8:15 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Young County, TX
The radar
The Dyess AFB radar (KDYX), 91 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 15, 5:45 PM CDT | FLASH FLOOD | Olney, TX | SOME ROADS IN SOUTH ONLEY CLOSED DUE TO HIGH WATER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 459 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 651 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 59 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
867
WGUS54 KFWD 152224
FFWFWD
TXC503-160115-
/O.NEW.KFWD.FF.W.0148.150615T2224Z-150616T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
524 PM CDT MON JUN 15 2015
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN YOUNG COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 815 PM CDT
* AT 522 PM CDT...DOPPLER RADAR INDICATED SEVERAL THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF
RAIN HAVE ALREADY FALLEN ON GROUND SOAKED BY VERY HEAVY
RAINFALL YESTERDAY. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GRAHAM...OLNEY AND NEWCASTLE.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO TWO INCHES ARE POSSIBLE IN THE
WARNED AREA THIS AFTERNOON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3340 9895 3339 9851 3307 9859 3304 9895
$$
752 follow-up statements
039 WGUS74 KFWD 152310 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 610 PM CDT MON JUN 15 2015 TXC503-160115- /O.CON.KFWD.FF.W.0148.000000T0000Z-150616T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YOUNG TX- 610 PM CDT MON JUN 15 2015 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR NORTHWESTERN YOUNG COUNTY... AT 608 PM CDT...DOPPLER RADAR INDICATED MODERATE TO HEAVY RAIN CONTINUING TO FALL OVER PORTIONS OF THE WARNED AREA. SOME ROADS IN THE OLNEY AREA ARE CLOSED DUE TO HIGH WATER...AND OTHERS TO THE SOUTHWEST MAY HAVE HIGH WATER ON THEM. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE... GRAHAM...OLNEY AND NEWCASTLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE. TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD DEATHS OCCUR IN VEHICLES. && LAT...LON 3340 9895 3339 9851 3307 9859 3304 9895 $$ 75
830 WGUS74 KFWD 160042 FFSFWD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 742 PM CDT MON JUN 15 2015 TXC503-160050- /O.CAN.KFWD.FF.W.0148.000000T0000Z-150616T0115Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ YOUNG TX- 742 PM CDT MON JUN 15 2015 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN YOUNG COUNTY IS CANCELLED... HIGH WATER OVER SOME ROADS AND STREETS ARE RECEDING...AND THE THREAT OF FLASH FLOODING IS OVER. PLEASE CONTINUE TO HEED ANY ROAD CLOSURES. LAT...LON 3340 9895 3339 9851 3307 9859 3304 9895 $$ 75
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 3:31 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 15, 3:31 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 331 PM CDT MON JUN 15 2015 .SYNOPSIS... AN ACTIVE WEEK OF WEATHER IS ON TAP FOR NORTH AND CENTRAL TEXAS. THE TROPICAL SYSTEM IN THE GULF CONTINUES TO BECOME BETTER ORGANIZED AND IS SET TO IMPACT OUR AREA BEGINNING ON TUESDAY AND LASTING POSSIBLY THROUGH THURSDAY. WIDESPREAD HEAVY RAIN LEADING TO FLOODING WILL BE THE MAIN CONCERN WITH THIS SYSTEM...AND AS A RESULT... A FLASH FLOOD WATCH IS BEING ISSUED WITH THIS FORECAST PACKAGE AREA-WIDE FROM TUESDAY MORNING THROUGH THURSDAY EVENING. && .SHORT TERM... SCATTERED SHOWERS AND STORMS HAVE DEVELOPED ACROSS MUCH OF THE AREA AGAIN TODAY WITH AN UNCAPPED UNSTABLE AIR MASS IN PLACE. STRONGER UPPER FORCING COUPLED WITH A REMNANT MCV HAVE LED TO INCREASED COVERAGE OF SHOWERS AND STORMS IN OUR WESTERN ZONES. THE MAJORITY OF THIS ACTIVITY WILL BEGIN TO DISSIPATE WITH LOSS OF DAYTIME HEATING BUT A FEW ISOLATED SHOWERS AND STORMS WILL STILL BE POSSIBLE OVERNIGHT. DESPITE RELATIVELY LIGHT APPEARANCE ON RADAR REFLECTIVITY...THESE SHOWERS AND STORMS HAVE BEEN EFFICIENT RAINFALL PRODUCERS WITH SOME SITES PICKING UP A QUICK 0.10 TO 0.20 INCHES OF RAIN. THIS IS NOT SURPRISING GIVEN THE VERTICAL PROFILE IN PLACE SHOWN BY OUR MORNING SOUNDING WITH PRECIPITABLE WATER VALUES ALREADY IN EXCESS OF 2 INCHES AND A DEEP WARM CLOUD DEPTH. THERE IS STILL UNCERTAINTY REGARDING THE TRACK AND TIMING OF OUR UNNAMED TROPICAL SYSTEM...AND THEREFORE WILL AVOID DELVING INTO SPECIFIC TIMING/LOCATION IMPACTS...BUT IT DOES APPEAR SET TO MAKE LANDFALL ON TUESDAY MORNING ALONG THE TEXAS COAST. LATEST MODEL GUIDANCE HAS BEEN CONVERGING TOWARD A SLOWER AND MORE WESTWARD TRACK WHICH WOULD TAKE THE LOW PRESSURE CENTER WEST OF THE I-35 CORRIDOR. GIVEN THIS SOLUTION...THIS IMPLIES THE HEAVIEST RAIN AXIS WILL BE NEAR THE I-35 CORRIDOR WITH A FAIRLY LARGE EAST-WEST BUFFER AREA. RAIN AND STORMS WILL DEVELOP AND ARRIVE AS MULTIPLE BANDS OF CONVECTION BEGINNING ON TUESDAY MORNING OR EARLY AFTERNOON. COVERAGE AND INTENSITY WILL GENERALLY BE ON THE INCREASE THROUGH TUESDAY EVENING AND WILL BEGIN TO DIMINISH OVERNIGHT. HEAVY RAINFALL IS CERTAINLY STILL A POSSIBILITY OVERNIGHT...BUT OVERALL COVERAGE AND INTENSITY WILL LIKELY BE LESS DURING THIS TIME. ALL RAIN SHOWERS AND THUNDERSTORMS WILL BE REMARKABLY EFFICIENT RAIN PRODUCERS WITH ALL GUIDANCE POINTING TOWARD PRECIPITABLE WATER VALUES NEAR 2.5 INCHES BY TUESDAY AFTERNOON/EVENING WITH THE COLUMN SATURATED TO 300MB. IT WILL NOT TAKE LONG FOR LOCATIONS TO PICK UP IMPRESSIVE RAINFALL TOTALS...AND AS A RESULT...FLOODING ISSUES ARE LIKELY TO BE REAGGRAVATED IN MANY LOCATIONS THROUGH THE MIDDLE OF THE WEEK. FLASH FLOODING WILL BE LIKELY WHERE CELL TRAINING OCCURS. MOST GUIDANCE SHOWS THE LOW PRESSURE CENTER NEAR OUR SOUTHEAST ZONES BY WEDNESDAY MORNING. ADDITIONAL WIDESPREAD CONVECTION IS EXPECTED THROUGHOUT THE DAY ON WEDNESDAY AS OUR ENTIRE CWA REMAINS IN A FAVORABLE ZONE FOR TROPICAL CONVECTION. THE HEAVIEST AND MOST WIDESPREAD RAINFALL IS LIKELY TO OCCUR ON WEDNESDAY AS THE LOW PRESSURE CENTER TRAVERSES OUR CWA FROM SOUTH TO NORTH. SUBSTANTIAL DIFFERENCES IN GUIDANCE BEGIN TO OCCUR BY LATE WEDNESDAY REGARDING THE SPEED OF THIS SYSTEM AS IT CONTINUES TO PUSH NORTHWARD. WITH RELATIVELY WEAK FLOW ALOFT...THERE IS NOT A STRONG MECHANISM TO USHER THIS SYSTEM OUT OF OUR AREA. INSTEAD IT WILL BE FORCED TO ROUND THE RIDGE POSITIONED OVER THE SOUTHEASTERN CONUS BEFORE BECOMING INGESTED IN THE STRONGER UPPER FLOW WHICH IS DISPLACED WELL TO THE NORTH. AS A RESULT...WE HAVE CARRIED THE FLASH FLOOD WATCH THROUGH THURSDAY EVENING SINCE IT IS POSSIBLE LINGERING CONVECTION FROM THIS SYSTEM WILL STILL BE IMPACTING PORTIONS OF OUR CWA. CHANGES CAN AND WILL BE MADE TO THE CURRENT FORECAST AS NEW DATA IS ACQUIRED AND ANALYZED...BUT THESE ARE SOME OF THE EXPECTATIONS AT THE CURRENT TIME. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 2 INCHES ACROSS THE CWA ARE LIKELY BY THURSDAY EVENING. AN AXIS OF 2-4 INCHES IS POSSIBLE NEAR THE I-35 CORRIDOR...OR JUST EAST OF WHERE THE LOW PRESSURE CENTER WILL TRACK. IT IS ALSO POSSIBLE THAT SOME VERY LOCALIZED AREAS THAT EXPERIENCE MULTIPLE STRONGER STORMS PICK UP AMOUNTS MUCH HIGHER THAN 4 INCHES IN OUR CWA...BUT DO NOT HAVE THE CONFIDENCE TO ADVERTISE ANY SPECIFIC LOCATIONS OR SPECIFIC HIGHER AMOUNTS AT THIS TIME. ONE THREAT THAT CANNOT BE OVERLOOKED ON TUESDAY AND WEDNESDAY IS THE TROPICAL CYCLONE /TC/ TORNADO THREAT. THE THREAT FOR TC TORNADOES IS HIGHEST IN THE RIGHT-FRONT QUADRANT WITH RESPECT TO THE TC MOTION VECTOR...SO GENERALLY NORTHEAST OF THE LOW IN THIS CASE. GIVEN THE CURRENT FORECAST TRACK THIS PLACES THE HIGHEST THREAT ALONG AND EAST OF THE I-35 CORRIDOR...WHICH DOES CURRENTLY APPEAR TO HAVE A TYPICAL TC TORNADO ENVIRONMENT CHARACTERIZED BY TALL THIN CAPE AND STRONG SHEAR YIELDING LOW BULK RICHARDSON NUMBERS. THE MAIN TIME FRAME I AM CONCERNED WITH RIGHT NOW IS TUESDAY AFTERNOON AS SOME OF THE INITIAL OUTER BANDS STREAM NORTHWARD THROUGH THE CWA. THE THREAT FOR LOW-TOPPED SUPERCELLS IS GENERALLY LARGEST IN THE OUTER BANDS WHERE HIGHER INSTABILITY IS POSSIBLE DUE TO THE CHANCES FOR A FEW BREAKS IN THE CLOUDS LEADING TO LARGER SURFACE BASED INSTABILITY. LOW LEVEL SOUTHERLY WIND FIELDS ASSOCIATED WITH THIS SYSTEM MAY BE IN EXCESS OF 50 KTS....AND WHEN COUPLED EASTERLY SURFACE WINDS...WILL CREATE PREFERABLE LOW-LEVEL SHEAR AND LARGE LOOPING HODOGRAPHS WITH 0-3 KM HELICITY VALUES NEAR 300-400 M2/S2. THIS THREAT WILL CERTAINLY BEAR WATCHING ON BOTH TUESDAY AND WEDNESDAY. && .LONG TERM... AS EXPECTED...UNTIL THERE IS A BETTER HANDLE ON THE TRACK AND SPEED OF THE TROPICAL SYSTEM...THERE IS MUCH UNCERTAINTY IN THE EXTENDED FORECAST. SOME LINGERING SHOWERS AND STORMS WILL BE POSSIBLE ON FRIDAY AS AN ELONGATED POSITIVELY TILTED UPPER TROUGH PERSISTS JUST TO OUR WEST. THE GFS IS QUICK TO BUILD IN AN UPPER RIDGE OVER THE WEEKEND CUTTING OFF OUR PRECIP CHANCES WHILE THE ECMWF LINGERS SOME CHANCES FOR RAIN OVER OUR SOUTHEAST ZONES. REGARDLESS...TEMPERATURES SHOULD RETURN TO THE LOW 90S FOR MUCH OF THE AREA BY NEXT WEEKEND WITH MUCH LOWER RAIN CHANCES IN PLACE THAN WHAT WE WILL EXPERIENCE MID-WEEK. STALLEY && .AVIATION... /ISSUED 1250 PM CDT MON JUN 15 2015/ THE PRIMARY AVIATION WEATHER CONCERN THIS AFTERNOON AT ALL NORTH TEXAS TAF SITES WILL BE SCATTERED THUNDERSTORMS. THE MOST FAVORED TIME FOR STORMS WILL BE DURING THE HEAT OF THE AFTERNOON MUCH LIKE THE PAST SEVERAL DAYS. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH THIS EVENING. LOW LEVEL MOISTURE WILL REMAIN HIGH ACROSS NORTH TEXAS THROUGH THE NIGHT AND THIS WILL RESULT IN A RETURN OF MVFR TO IFR CEILINGS DURING THE OVERNIGHT AND MORNING HOURS TUESDAY. RAIN CHANCES WILL ALSO BE ON THE INCREASE TUESDAY MORNING AS A TROPICAL SYSTEM IN THE GULF MOVES INLAND. A SOUTHEAST WIND THIS AFTERNOON WILL SLOWLY BACK TO THE EAST TUESDAY AS THE TROPICAL LOW MOVES INLAND. WIND SPEEDS WILL RANGE FROM 8 TO 13 KNOTS ALONG WITH SOME HIGHER GUSTS. 79 && .AVIATION... THE PRIMARY AVIATION WEATHER CONCERN THIS AFTERNOON AT ALL NORTH TEXAS TAF SITES WILL BE SCATTERED THUNDERSTORMS. THE MOST FAVORED TIME FOR STORMS WILL BE DURING THE HEAT OF THE AFTERNOON MUCH LIKE THE PAST SEVERAL DAYS. OTHERWISE...VFR CONDITIONS WILL PREVAIL THROUGH THIS EVENING. LOW LEVEL MOISTURE WILL REMAIN HIGH ACROSS NORTH TEXAS THROUGH THE NIGHT AND THIS WILL RESULT IN A RETURN OF MVFR TO IFR CEILINGS DURING THE OVERNIGHT AND MORNING HOURS TUESDAY. RAIN CHANCES WILL ALSO BE ON THE INCREASE TUESDAY MORNING AS A TROPICAL SYSTEM IN THE GULF MOVES INLAND. A SOUTHEAST WIND THIS AFTERNOON WILL SLOWLY BACK TO THE EAST TUESDAY AS THE TROPICAL LOW MOVES INLAND. WIND SPEEDS WILL RANGE FROM 8 TO 13 KNOTS ALONG WITH SOME HIGHER GUSTS. 79 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 74 86 74 82 74 / 40 70 70 80 80 WACO, TX 72 86 73 82 74 / 50 80 70 80 70 PARIS, TX 72 85 72 82 72 / 40 70 70 80 80 DENTON, TX 73 86 73 79 72 / 40 70 70 80 80 MCKINNEY, TX 72 85 72 84 73 / 40 70 70 80 80 DALLAS, TX 77 86 76 82 75 / 40 70 70 80 80 TERRELL, TX 72 85 73 82 72 / 40 70 70 80 80 CORSICANA, TX 73 85 74 82 73 / 50 80 70 80 70 TEMPLE, TX 71 86 71 82 72 / 50 80 70 80 70 MINERAL WELLS, TX 72 84 70 80 72 / 50 70 70 70 80 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM TUESDAY MORNING THROUGH THURSDAY EVENING FOR TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175. && 79/77
Hazardous weather outlook, Jun 15, 3:30 PM CDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 330 PM CDT MON JUN 15 2015 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-161245- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 330 PM CDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL TEXAS. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS ALL OF NORTH TEXAS THROUGH TONIGHT. LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL ACCOMPANY SOME OF THE STORMS. A FEW STORMS MAY PRODUCE GUSTY DOWNBURST WINDS THROUGH EARLY EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A GOOD CHANCE OF THUNDERSTORMS ACROSS ALL OF NORTH TEXAS TUESDAY THROUGH THURSDAY AS A TROPICAL LOW PRESSURE SYSTEM MOVES ACROSS THE REGION. THE PRIMARY HAZARD WITH THIS ACTIVITY WILL BE FROM HEAVY RAINFALL AND FLOODING. THEREFORE...A FLASH FLOOD WATCH IS IN EFFECT TUESDAY THROUGH THURSDAY. IN ADDITION TO THE FLOODING THREAT...A FEW TORNADOES WILL BE POSSIBLE. SCATTERED THUNDERSTORMS WILL LINGER ACROSS THE REGION THURSDAY NIGHT AND FRIDAY. .SPOTTER INFORMATION STATEMENT... VERY LIMITED SPOTTER ACTIVATION MAY BE REQUESTED ACROSS NORTH AND CENTRAL TEXAS BETWEEN 4 PM AND 8 PM TODAY.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:00 PM CDT | Special Weather Statement | FWD | Falls, McLennan | 45 min |
| Jun 14, 9:30 PM CDT | Special Weather Statement | FWD | Limestone, Robertson | 45 min |
| Jun 15, 8:39 AM CDT | Areal Flood Advisory | FWD | Grayson | 2 hr |
| Jun 15, 3:30 PM CDT | Flash Flood Watch | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 3 days |
| Jun 15, 6:49 PM CDT | Special Weather Statement | FWD | Montague | 26 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.